Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Infection after removing pubic area - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Infections
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
Doctor :   Hi,
User :   Hello
Doctor :   How can i help you ?
User :   Well...I have a burning painful rash on my groin area. It's happened a few times before. Just above my penis and it speads up toward my stomach. I can usually tell when it's going to hit. I get tender in that area and within a few hours it's full blown. The first day was yesterday and as usual by that evening I had a fever and felt a little nausea.
Doctor :   ok,
User :   the fever broke about 3am EST and other than the discomfort of the rash I felt ok today, now, I have a slight fever again. This will persist one more night with even less of a fever and firther night will be declining pain and discomfort until it is gone, in the past it takes about 5-6 days to run its course.
Doctor :   have you tried any medications for the same in past ?
User :   The skin in the area of the rash become spongy, responding to touch very much like memory foam.
User :   I generally take advil for the pain and oddly enough, sun burn spray has lidocane in it
User :   even after the rash is gone...the sponginess has never gone away
Doctor :   ok, does the rash appear red ?
User : and purple/blue in some areas...almost like a bruise...but the purple/blue seems to be deeper than the red...if that makes sense
Doctor :   0k, Does it occur over the pubic region ?
User :   yes
Doctor :   Are the pubic hairs healthy ?
User :   I guess so...I'm not a very hairy person, so I don't have much in that area
Doctor :   the lesions you describe give me a suspection of allergic skin reaction
User :   recurring?
Doctor :   could be due to the pubic louse , sometimes in people sensitive a single bite can trigger
Doctor :   and every time the rash becomes more severe
User :   it happens exactly the same way and I've done some research and cannot think of anything I could be reacting to
User :   it's not pubic lice...I'm certain of that...
User :   I thought maybe it was a fungal infection, as in jock itch, the first time but the creams really did nothing for it
Doctor :   it could not be an infection , as recurrence is very rarely expected , and do not subside without an antibacterial or antifungal
User :   I've looked at cellulitis as well...
User :   ok...that's good to know then
Doctor :   May i know what cream have you used other than Advil and the sunburn spray
User :   I used Lotrimin AF
User :   you know...when you said allergic reaction...about a year ago...I had a severe reaction to the time I thought it was some cold medicine I took...I had a rash over most of my upper torso and arms.
Doctor :   Were the rashes similar ?
Doctor :   i mean when compared to past
User :   somewhat...the rash as it is on my lower stomach area is very raised area...not really bumps...but like welts
User :   but what's different is how bad is it on my pubic area
Doctor :   ok, i would advice you to take a tab of BENADRYL and observe the rash
Doctor :   if there is a relief , then its confirmed that its llergic
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor